Alert archive / Minnesota / Winter Storm Watches in 2019
Winter Storm Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Jan 26, 2019, 3:26 AM CST for 37 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 27, 2019, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2019, 3:26 AM CST (09:26 UTC)
- In effect from
- Jan 27, 2019, 12:00 PM CST
- Expired
- Jan 26, 2019, 3:36 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
All 46 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 15 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS43 KMPX 260926 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 326 AM CST Sat Jan 26 2019 ...HEAVY SNOW AND BLOWING SNOW SUNDAY AND MONDAY... .A Winter Storm Watch has been issued for much of central and southern Minnesota and western Wisconsin from Sunday afternoon into Monday afternoon. The Watch is in effect for locations generally along and south of an Alexandria to Rush City to Ladysmith line. Snowfall amounts in the 5 to 9 inch range are possible, with isolated higher totals. Blowing snow will also become a concern on Monday as northwest winds become gusty. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. MNZ050>053-059>063-066>070-075>078-083>085-092-093-261730- /O.NEW.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/ Benton-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey- Washington-McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur- Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault-Freeborn- Including the cities of Foley, Elk River, Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 326 AM CST Sat Jan 26 2019 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. Blowing snow is also possible with wind gusts as high as 35 mph. * WHERE...Portions of central, east central, south central and southeast Minnesota. * WHEN...From Sunday afternoon through Monday afternoon. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ041-047>049-054>058-064-065-073-074-082-261730- /O.NEW.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/ Douglas-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Including the cities of Alexandria, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Redwood Falls, New Ulm, and St James 326 AM CST Sat Jan 26 2019 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 7 inches possible. Blowing snow is also possible with wind gusts as high as 35 mph. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From Sunday afternoon through Monday morning. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ WIZ014>016-023>028-261730- /O.NEW.KMPX.WS.A.0002.190128T0000Z-190129T0000Z/ Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 326 AM CST Sat Jan 26 2019 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. * WHERE...Portions of northwest and west central Wisconsin. * WHEN...From Sunday evening through Monday afternoon. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
2 follow-up statements
498 WWUS43 KMPX 261755 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1155 AM CST Sat Jan 26 2019 ...HEAVY SNOW AND BLOWING SNOW SUNDAY AND MONDAY... .A Winter Storm Watch remains in effect for much of central and southern Minnesota and western Wisconsin from Sunday afternoon into Monday afternoon. The Watch is in effect for locations generally along and south of an Alexandria to Rush City to Ladysmith line. Snowfall amounts in the 5 to 9 inch range are possible, with isolated higher totals. Blowing snow will also become a concern on Monday as northwest winds become gusty. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. MNZ050>053-059>063-066>070-075>078-083>085-092-093-270200- /O.CON.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/ Benton-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey- Washington-McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur- Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault-Freeborn- Including the cities of Foley, Elk River, Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 1155 AM CST Sat Jan 26 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. Blowing snow is also possible with wind gusts as high as 35 mph. * WHERE...Portions of central, east central, south central and southeast Minnesota. * WHEN...From Sunday afternoon through Monday afternoon. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ MNZ041-047>049-054>058-064-065-073-074-082-270200- /O.CON.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/ Douglas-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Including the cities of Alexandria, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Redwood Falls, New Ulm, and St James 1155 AM CST Sat Jan 26 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 7 inches possible. Blowing snow is also possible with wind gusts as high as 35 mph. * WHERE...Portions of central, south central, southwest and west central Minnesota. * WHEN...From Sunday afternoon through Monday morning. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ WIZ014>016-023>028-270200- /O.CON.KMPX.WS.A.0002.190128T0000Z-190129T0000Z/ Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 1155 AM CST Sat Jan 26 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. * WHERE...Portions of northwest and west central Wisconsin. * WHEN...From Sunday evening through Monday afternoon. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
553 WWUS43 KMPX 262136 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 336 PM CST Sat Jan 26 2019 ...HEAVY SNOW AND BLOWING SNOW SUNDAY THROUGH MONDAY... .A potent clipper system is still on track to shift southeast from the Dakotas into Iowa then to Michigan Sunday through Monday. This system will bring accumulating snow to all of central and southern Minnesota into western Wisconsin Sunday afternoon through Monday morning. The greatest snow accumulations look to occur from west central Minnesota through the Twin Cities metro to around the Eau Claire area, with lesser amounts towards northern Minnesota, southwestern Minnesota and northwestern Wisconsin. Therefore, Winter Storm Warnings have been issued for all of central and southern Minnesota through western Wisconsin, with the exception of a small portion of southwestern Minnesota south of the Minnesota River. In these areas, a Winter Weather Advisory has been issued. Snowfall amounts in the warning area can be expected to range from 6 to 9 inches. Snowfall amounts in the advisory area can be expected to range from 3 to 6 inches. This system is expected to cause significant travel impacts, especially Sunday night through the Monday morning commute. Continue to monitor the latest forecasts and statements. MNZ041-047-048-054>057-065-270600- /O.UPG.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/ /O.NEW.KMPX.WS.W.0002.190127T1800Z-190128T1200Z/ Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Renville- Including the cities of Alexandria, Morris, Glenwood, Madison, Benson, Montevideo, Willmar, and Olivia 336 PM CST Sat Jan 26 2019 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 inches expected. * WHERE...Portions of central and west central Minnesota. * WHEN...From noon Sunday to 6 AM CST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ049-058-270600- /O.UPG.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/ /O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1200Z/ Stearns-Meeker- Including the cities of St Cloud and Litchfield 336 PM CST Sat Jan 26 2019 ...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 7 inches expected. * WHERE...Stearns and Meeker Counties. * WHEN...From 3 PM Sunday to 6 AM CST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ050>053-059>063-066>070-075>077-083>085-093-270600- /O.UPG.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/ /O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1200Z/ Benton-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey- Washington-McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur- Rice-Blue Earth-Waseca-Steele-Freeborn- Including the cities of Foley, Elk River, Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, St Peter, Le Sueur, Faribault, Mankato, Waseca, Owatonna, and Albert Lea 336 PM CST Sat Jan 26 2019 ...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 inches expected. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...From 3 PM Sunday to 6 AM CST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ WIZ014>016-023>028-270600- /O.UPG.KMPX.WS.A.0002.190128T0000Z-190129T0000Z/ /O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1800Z/ Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 336 PM CST Sat Jan 26 2019 ...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO NOON CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches expected. * WHERE...Portions of northwest and west central Wisconsin. * WHEN...From 3 PM Sunday to noon CST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ078-270600- /O.UPG.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/ /O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1800Z/ Goodhue- Including the city of Red Wing 336 PM CST Sat Jan 26 2019 ...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO NOON CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches expected. * WHERE...Goodhue County. * WHEN...From 3 PM Sunday to noon CST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ042>045-270600- /O.NEW.KMPX.WS.W.0002.190127T2100Z-190128T1200Z/ Todd-Morrison-Mille Lacs-Kanabec- Including the cities of Long Prairie, Little Falls, Princeton, and Mora 336 PM CST Sat Jan 26 2019 ...WINTER STORM WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches expected. * WHERE...Todd, Morrison, Mille Lacs and Kanabec Counties. * WHEN...From 3 PM Sunday to 6 AM CST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ064-073-074-082-270600- /O.UPG.KMPX.WS.A.0002.190127T1800Z-190128T1800Z/ /O.NEW.KMPX.WW.Y.0006.190127T1800Z-190128T1200Z/ Yellow Medicine-Redwood-Brown-Watonwan- Including the cities of Granite Falls, Redwood Falls, New Ulm, and St James 336 PM CST Sat Jan 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches expected. * WHERE...Yellow Medicine, Redwood, Brown and Watonwan Counties. * WHEN...From noon Sunday to 6 AM CST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ092-270600- /O.UPG.KMPX.WS.A.0002.190127T2100Z-190128T2100Z/ /O.NEW.KMPX.WW.Y.0006.190127T1800Z-190128T1200Z/ Faribault- Including the city of Blue Earth 336 PM CST Sat Jan 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST MONDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches expected. * WHERE...Faribault County. * WHEN...From noon Sunday to 6 AM CST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ091-270600- /O.NEW.KMPX.WW.Y.0006.190127T1800Z-190128T1200Z/ Martin- Including the city of Fairmont 336 PM CST Sat Jan 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches expected. Winds gusting as high as 35 mph. * WHERE...Martin County. * WHEN...From noon Sunday to 6 AM CST Monday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 25, 11:13 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 25, 11:13 PM CST, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1113 PM CST Fri Jan 25 2019 .SHORT TERM...(This evening through Saturday night) Issued at 226 PM CST Fri Jan 25 2019 Cold and sunny this afternoon with Arctic high pressure centered over the upper midwest. Plenty of sunshine as allowed temperatures to rebound into the single digits after a frigid morning, with only a few sites across central Minnesota still remaining below zero. With the high overhead and calm winds tonight, temperatures are expected to again drop well-below zero tonight. High cloud cover streaming in ahead of an approaching clipper should keep temperatures a few degrees warmer than last night, especially across western and central Minnesota. Not expecting any wind chill concerns through tomorrow morning with wind speeds generally around 5 mph or less. Light snowfall is possible saturday morning as a weak clipper rides along the western periphery of the Arctic high pressure. Moisture looks scant at best with this system so only expecting a dusting of snow, primarily across western and southern Minnesota. Southerly flow on the back side of the departing high will allow for a brief warm up as rise into the teens across southern Minnesota and upper single digits elsewhere. On the heels of this weak system comes another, much more potent, clipper that has been well-advertised over the last few days. Light snow could begin as early as Sunday morning across far-western Minnesota, spreading across the rest of the area during the day. .LONG TERM...(Sunday through Friday) Issued at 226 PM CST Fri Jan 25 2019 The extended portion of the forecast will feature appreciable snow for much of the WFO MPX coverage area followed by the coldest wind chills this area has seen in several years. A clipper-type system from western Canada will drop into southern Saskatchewan province Sunday morning, then into the western Dakotas Sunday evening, on its way to central Iowa by Monday morning. Heightened omega in advance of the system within deeper Pacific and Gulf of Alaska moisture being brought down with this system will be able to effectively produce snowfall amounts in excess of 4" for much of the coverage area Sunday afternoon through Monday morning, with the highest amounts south of Interstate 94. Some model shifts have occurred to nudge up the snow amounts slightly around the Interstate 90 corridor so confidence is not high enough at this point to issue any winter storm watches since some additional model shifts may occur plus the snowfall is still 60-72 hours out. In addition, there is the added complication of strong winds accompanying this system and trying to determine the intensity and duration of said winds, which could create blowing/drifting issues if not blizzard issues. This system then looks to move into the Great Lakes Monday into Tuesday while a second cold front drops through the area. It is with this cold front that dangerously cold air will occupy the area Tuesday through Thursday. High pressure behind this low looks to be in the 1044-1046mb area while H85 temps drop as low as -35C to -38C. Even with high pressure moving in with this abnormally strong cold air advection, winds will still be in the 5-15mph range for much of the time with this arctic air. At times of the coldest surface temperatures (between -18F and -25F), these wind speeds will produce wind chills in the -35F to -55F range for the middle of next week. The other concern is the potential for blowing/drifting snow, maybe even ground blizzard conditions, because of the fresh powdery snow followed by the strong cold air advection winds for several days afterwards, especially in rural/open areas. Some temperature recovery will come at the end of the week with highs rising back above zero on Friday and into the double-digits next weekend. In addition once past this Sunday-Monday clipper system, no significant systems are on the horizon for the rest of the week at this time. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1113 PM CST Fri Jan 25 2019 Some MVFR cigs and light snow will progress eastward across the area Saturday morning, but amounts will be minimal. Otherwise, light winds and VFR conditions expected through the period. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ SUN...IFR with SN late. Chc LIFR/+SN overnight. More than 6 inches likely. Wind E 10-15 kts. MON...MVFR/IFR with SN early. Wind NW 5-10 kts. TUE...VFR. Wind NW 15G30kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...ETA LONG TERM...JPC AVIATION...BORGHOFF
Hazardous weather outlook, Jan 25, 8:06 PM CST, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 806 PM CST Fri Jan 25 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 270215- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 806 PM CST Fri Jan 25 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight Wind chills will range from 15 below to 25 below zero. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of dangerous wind chills are expected next week. The coldest temperatures will occur from Tuesday into Thursday, when wind chills of 30 below to 50 below are likely. Accumulating snowfall is expected Sunday afternoon through Monday morning. Several inches are likely, especially along and south of Interstate 94. Some blowing snow is also possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:36 PM CST | Winter Storm Warning | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 35 more | 44 hr |
| Jan 26, 3:36 PM CST | Winter Weather Advisory | MPX | Brown, Chippewa, Douglas, Faribault, Kandiyohi, Lac qui Parle and 8 more | 44 hr |
Nearby
Winter Storm Watches in Minnesota, 2019Winter Storm Watches in Wisconsin, 2019Every winter storm watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.